Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 85, NWS Cheyenne, WY

June 13, 2019Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 13, 2019, 5:45 PM MDT for Dawes County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2019, 5:45 PM MDT (23:45 UTC)
Expired
Jun 13, 2019, 6:30 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:29 PM MDT, 16 minutes earlier.

Area forecast discussion, Jun 13, 5:29 PM MDT, 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
529 PM MDT Thu Jun 13 2019

.SHORT TERM...(Tonight - Friday Night)
Issued at 207 PM MDT Thu Jun 13 2019

Thunderstorms are increasing in coverage/intensity across portions
of southeast WY & the western NE Panhandle this afternoon. This is
in response to a weak mid-level short wave tracking across the CWA
and low-level convergence associated with multiple boundaries over
the area. This activity has not been particularly strong, but CAPE
values around 1500 J/kg and strengthening 0-6 km shear may support
hail growth with a few storms. A marginally severe storm or two is
certainly possible. We increased PoPs into the likely category for
much of the area in the 21z-03z time frame. Convective chances are
expected to decrease during the late evening/overnight.

The active weather pattern persists on Friday w/ yet another round
of showers and thunderstorms in the afternoon/evening. The general
threat for severe weather is fairly low, but once again with CAPEs
up to 1500 J/kg a few stronger storms cannot be entirely ruled out
even though modest H5 flow should preclude organized convection.

A risk for locally heavy rainfall will exist with some storms over
the next 24-36 hours, but overall coverage of activity will likely
limit flooding concerns to some degree thru Friday.

.LONG TERM...(Saturday - Thursday)
Issued at 315 AM MDT Thu Jun 13 2019

Longer range models/ensembles prolong the mild and wet pattern into
early next week. Several shortwaves will impact the CWA, resulting
in scattered to numerous showers and thunderstorms Saturday through
Monday. Severe threat will remain low, with concern for locally heavy
rainfall and potential minor flooding impacts (see HYDROLOGY section
for details). Shower/thunderstorm chances gradually lower Tuesday and
Wednesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 529 PM MDT Thu Jun 13 2019

Ongoing showers and thunderstorms across all terminal sites will
continue into the early portion of the evening as daytime heating
subsides. Brief periods in the heaviest rainfall could produce
MVFR conditions but all sites expected to return to VFR post-
storm. Light variable winds through the overnight and a return
mid-day Friday to scattered showers and possible thunderstorms.

&&

.FIRE WEATHER...
Issued at 207 PM MDT Thu Jun 13 2019

Little to no fire weather concerns through Tuesday with widespread
wetting rains expected through the period.

&&

.HYDROLOGY...
Issued at 315 AM MDT Thu Jun 13 2019

Hydrologic concerns will continue for the Upper North Platte and Laramie
rivers as snow pack remains ripe and chances for rain on snow increase
Friday into the weekend. Hydrographs forecasts reflect minor flooding
potential near Saratoga and along the Laramie Rivershed. Precise QPF
forecasts remain unresolved but do indicate the potential for significant
precipitation above 8500 feet in the form of rain due to warm 700mb
temperatures. Runoff due to saturated soils will likely cause streams
and rivers to rise this weekend into early next weekly. A River Flood
Warning remains in effect for the Upper North Platte River near Saratoga.
As forecast certainty increases, additional flood watches and warnings
may be required with locally heavy precipitation.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...CLH
LONG TERM...MJ
AVIATION...WM
FIRE WEATHER...CLH
HYDROLOGY...MJ
Hazardous weather outlook, Jun 13, 3:02 PM MDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
302 PM MDT Thu Jun 13 2019

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
142115-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
302 PM MDT Thu Jun 13 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated to scattered afternoon and evening showers and thunderstorms
will develop. Some storms may be near to severe thunderstorm
thresholds.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to numerous showers and thunderstorms are expected Friday
through Monday. Locally heavy rainfall may lead to minor flooding.

.Spotter information statement...

Spotters are encouraged to report any hail and thunderstorm wind
damage to the National Weather Service.

WYZ104-105-110>112-114-115-142115-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Snowy Range-Laramie Valley-
302 PM MDT Thu Jun 13 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered afternoon and evening showers and thunderstorms will
develop. Severe weather is not expected, however isolated strong
thunderstorms may produce gusty winds and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to numerous showers and thunderstorms are expected Friday
through Monday. A deep snowpack remains above 9000 feet over the
mountains and could cause minor flooding. Be alert for rapid increases
in flow through area rivers and streams.

.Spotter information statement...

Spotters are encouraged to report any hail and thunderstorm wind
damage to the National Weather Service.

WYZ109-113-142115-
Central Carbon County-Upper North Platte River Basin-
302 PM MDT Thu Jun 13 2019

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered afternoon and evening showers and thunderstorms will
develop. Severe weather is not expected, however isolated strong
thunderstorms may produce gusty winds and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to numerous showers and thunderstorms are expected Friday
through Monday. A deep snowpack remains above 9000 feet over the
mountains and could cause minor flooding. Be alert for rapid increases
in flow through area rivers and streams. A River Flood Warning remains
in effect for the North Platte River at Saratoga. Additional watches
and warnings may be warranted with increasing certainty in rainfall
amounts.

.Spotter information statement...

Spotters are encouraged to report any hail and thunderstorm wind
damage to the National Weather Service.

In the hours before

Special weather statement, Jun 13, 5:02 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
502 PM MDT Thu Jun 13 2019

WYZ118-119-132315-
Central Laramie County WY-East Laramie County WY-
502 PM MDT Thu Jun 13 2019

...SPECIAL WEATHER STATEMENT...

At 502 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gun Barrel, or 31 miles northeast of Cheyenne, moving east at 30 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Gun Barrel.

LAT...LON 4146 10446 4151 10446 4155 10418 4141 10419
TIME...MOT...LOC 2302Z 274DEG 26KT 4148 10438

Brothers
Special weather statement, Jun 13, 5:06 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
506 PM MDT Thu Jun 13 2019

NEZ003-096-132330-
Box Butte NE-South Sioux NE-
506 PM MDT Thu Jun 13 2019

...SPECIAL WEATHER STATEMENT...

At 506 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Flahertys Corner, or 26 miles north of
Scottsbluff, moving northeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Flahertys Corner.

LAT...LON 4216 10365 4228 10376 4244 10348 4226 10328
TIME...MOT...LOC 2306Z 240DEG 20KT 4225 10363

Brothers
Special weather statement, Jun 13, 5:08 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
508 PM MDT Thu Jun 13 2019

NEZ019-021-132345-
Scotts Bluff NE-Morrill NE-
508 PM MDT Thu Jun 13 2019

...SPECIAL WEATHER STATEMENT...

At 508 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lake Minatare Campground, or 7 miles northeast of Scottsbluff, moving
southeast at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lake Minatare, Lake Alice and Lake Minatare Campground.

LAT...LON 4177 10340 4197 10366 4201 10363 4201 10353
      4192 10325
TIME...MOT...LOC 2308Z 303DEG 26KT 4195 10356

Brothers
Special weather statement, Jun 13, 5:19 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
519 PM MDT Thu Jun 13 2019

NEZ019-096-132345-
Scotts Bluff NE-South Sioux NE-
519 PM MDT Thu Jun 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF AND
SOUTHWESTERN SIOUX COUNTIES UNTIL 545 PM MDT...

At 519 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of Agate Bed National
Monument to Morrill. Movement was east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mitchell, Morrill and Lake Alice.

LAT...LON 4231 10362 4192 10361 4196 10403 4229 10403
TIME...MOT...LOC 2319Z 269DEG 27KT 4225 10393 4198 10392

Brothers
Special weather statement, Jun 13, 5:32 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
532 PM MDT Thu Jun 13 2019

WYZ115>117-140000-
South Laramie Range WY-South Laramie Range Foothills WY-
Laramie Valley WY-
532 PM MDT Thu Jun 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY AND
NORTHWESTERN LARAMIE COUNTIES UNTIL 600 PM MDT...

At 531 PM MDT, Doppler radar was tracking a strong thunderstorm near
Baldy Peak, or 15 miles northeast of Laramie, moving east at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Horse Creek, Iron Mountain and Baldy Peak.

LAT...LON 4143 10553 4155 10549 4156 10500 4136 10505
TIME...MOT...LOC 2331Z 277DEG 40KT 4149 10541

Brothers
Special weather statement, Jun 13, 5:39 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
539 PM MDT Thu Jun 13 2019

NEZ002-140015-
Dawes NE-
539 PM MDT Thu Jun 13 2019

...SPECIAL WEATHER STATEMENT...

At 539 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chadron Airport, or 9 miles southwest of Chadron, moving east at 15
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Chadron, Red Cloud Campground, Chadron Airport and Chadron
Campground.

LAT...LON 4270 10321 4280 10325 4288 10297 4269 10292
TIME...MOT...LOC 2339Z 264DEG 15KT 4275 10317

Brothers

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:53 PM MDTSpecial Weather StatementCYSConverse37 min
Jun 13, 3:51 PM MDTSpecial Weather StatementCYSNiobrara24 min
Jun 13, 4:06 PM MDTSpecial Weather StatementCYSGoshen24 min
Jun 13, 4:18 PM MDTSpecial Weather StatementCYSConverse27 min
Jun 13, 4:39 PM MDTSpecial Weather StatementCYSGoshen36 min
Jun 13, 4:48 PM MDTSpecial Weather StatementCYSCarbon42 min
Jun 13, 5:02 PM MDTSpecial Weather StatementCYSLaramie13 min
Jun 13, 5:32 PM MDTSpecial Weather StatementCYSAlbany28 min
Jun 13, 4:15 PM MDTSpecial Weather StatementCYSSioux30 min
Jun 13, 4:32 PM MDTSpecial Weather StatementCYSDawes28 min
Jun 13, 4:44 PM MDTSpecial Weather StatementCYSSioux31 min
Jun 13, 4:53 PM MDTSevere Thunderstorm WarningCYSSioux22 min
Jun 13, 4:56 PM MDTSpecial Weather StatementCYSBox Butte19 min
Jun 13, 5:06 PM MDTSpecial Weather StatementCYSSioux24 min
Jun 13, 5:08 PM MDTSpecial Weather StatementCYSScotts Bluff37 min
Jun 13, 5:19 PM MDTSpecial Weather StatementCYSScotts Bluff26 min
Jun 13, 5:39 PM MDTSpecial Weather StatementCYSDawes36 min
Jun 13, 5:58 PM MDTSpecial Weather StatementCYSBanner17 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.